Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 17, 2012, 6:47 PM EDT for Hoke County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2012, 6:47 PM EDT (22:47 UTC)
- Expired
- Mar 17, 2012, 7:26 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 112 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 6:50 PM EDT | HAIL 1 | 4 Wnw Bowmore, NC | MOSTLY NICKEL SIZED HAIL... WITH SOME QUARTER SIZED... ONE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS52 KRAH 172247
SVRRAH
NCC093-172330-
/O.NEW.KRAH.SV.W.0017.120317T2247Z-120317T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT SAT MAR 17 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BOWMORE...OR OVER RAEFORD...MOVING
SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANTIOCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3483 7935 3486 7934 3489 7935 3494 7936
3494 7935 3498 7939 3499 7939 3508 7924
3490 7910 3483 7919
TIME...MOT...LOC 2247Z 322DEG 9KT 3494 7928
$$
VINCENT3 follow-up statements
215
WWUS52 KRAH 172256
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT MAR 17 2012
NCC093-172330-
/O.CON.KRAH.SV.W.0017.000000T0000Z-120317T2330Z/
HOKE NC-
656 PM EDT SAT MAR 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN HOKE COUNTY...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BOWMORE...OR NEAR RAEFORD...MOVING SOUTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANTIOCH.
THIS STORM RECENTLY PRODUCED DIME SIZED HAIL SOUTHWEST OF RAEFORD.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3483 7934 3486 7934 3492 7936 3493 7935
3494 7936 3494 7935 3497 7937 3506 7923
3490 7910 3483 7919
TIME...MOT...LOC 2255Z 319DEG 7KT 3493 7927
$$
VINCENT528
WWUS52 KRAH 172311
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT SAT MAR 17 2012
NCC093-172330-
/O.CON.KRAH.SV.W.0017.000000T0000Z-120317T2330Z/
HOKE NC-
711 PM EDT SAT MAR 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN HOKE COUNTY...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BOWMORE...OR NEAR RAEFORD...MOVING SOUTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
DIME TO QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANTIOCH.
THIS STORM HAS A HISTORY OF PRODUCING DIME SIZED HAIL SOUTHWEST OF
RAEFORD.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3483 7934 3490 7935 3493 7935 3494 7936
3494 7935 3495 7936 3504 7921 3490 7910
3483 7919
TIME...MOT...LOC 2309Z 324DEG 6KT 3491 7926
$$
VINCENT645
WWUS52 KRAH 172326
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT SAT MAR 17 2012
NCC093-172334-
/O.CAN.KRAH.SV.W.0017.000000T0000Z-120317T2330Z/
HOKE NC-
726 PM EDT SAT MAR 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOKE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
HOWEVER...LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL PERSIST WITH THIS STORM THROUGH 800 PM AS IT
PROGRESSES SLOWLY SOUTHEAST TOWARD THE ROBESON COUNTY BORDER.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3483 7934 3490 7935 3493 7935 3494 7936
3494 7935 3495 7936 3504 7921 3490 7910
3483 7919
TIME...MOT...LOC 2324Z 324DEG 6KT 3489 7924
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:15 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 17, 3:15 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT SAT MAR 17 2012 .SYNOPSIS... A WEAK BACK DOOR COLD FRONT WILL SETTLE SOUTH THROUGH CENTRAL NC THROUGH TONIGHT. HIGH PRESSURE WILL FOLLOW AND RIDGE INTO NC FROM THE COASTAL MIDDLE ATLANTIC REGION THROUGH SUNDAY. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 315 PM SATURDAY... THROUGH EARLY TONIGHT: A SURFACE TROUGH/WEAK BACK DOOR COLD FRONT STRETCHED AT 18Z FROM NEAR KMRH-KSOP-KEXX...WHILE THE MORE NOTICEABLE COOLING RELATIVE TO TEMPERATURES OF FRI HAVE BEEN FOCUSED OVER NORTHEASTERN NC/SOUTHEASTERN VA OWING TO A MORE ONSHORE COMPONENT OF THE LOW LEVEL FLOW OFF OF COOL MIDDLE ATLANTIC COASTAL WATERS. THIS TRAILING MARITIME PUSH...ASSOCIATED ENHANCED CUMULUS FIELD PER VISIBLE SATELLITE IMAGERY...AND LOCATION OF A H85 TROUGH AXIS PER REGIONAL VWP DATA...WILL LIKELY MARK THE APPROXIMATE NORTHEASTWARD BOUND FOR THE POTENTIAL FOR DEEP CONVECTIVE DEVELOPMENT THIS AFTERNOON. ISOLATED TO SCATTERED CONVECTION WILL REMAIN POSSIBLE THROUGHOUT CENTRAL NC THIS AFTERNOON...GIVEN THE PRESENCE OF THESE TWO CONVERGENCE-FOCUSING BOUNDARIES AMIDST DEVELOPING WEAK TO MODERATE BOUNDARY LAYER (BL)-BASED INSTABILITY PER MODIFIED 12Z PROXIMITY RAOBS FOR REPRESENTATIVE BL PARCELS OF UPPER 70S-LOWER 80S TEMPERATURES OVER 50 TO 60 DEGREE DEWPOINTS...FROM NW TO SE. ALOFT...A PAIR OF VORTICITY MAXIMA STRETCHED FROM THE SC UPSTATE TO WEST-CENTRAL NC -- THE FORMER APPARENT ON SATELLITE IMAGERY AND MUCH STRONGER PER RUC MID LEVEL VORTICITY ANALYSES -- WILL DRIFT EASTWARD IN WEAK (10-15 KTS) WESTERLY MID LEVEL STEERING FLOW. THESE FEATURES MAY FOCUS CONVECTION FROM CENTRAL SC TO SE NC THIS AFTERNOON. STORMS HAVE ALSO ALREADY FIRED ON THE EAST-FACING SLOPES OF THE NC/VA BLUE RIDGE...AND THE CONVECTIVE ALLOWING MODELS (CAMS) CONTINUE TO INDICATE THE POTENTIAL FOR THESE TO PROPAGATE ON THEIR CONGLOMERATE OUTFLOWS -- AND WITH THE AFOREMENTIONED WEAK MID LEVEL STEERING FLOW -- EASTWARD INTO THE WESTERN PIEDMONT THROUGH EARLY THIS EVENING. SOME OF THIS ACTIVITY MAY CONTINUE EASTWARD ACROSS THE REMAINDER OF CENTRAL NC OVERNIGHT...THOUGH CONFIDENCE IS NOT HIGH ENOUGH TO CARRY MORE THAN A SLIGHT TO LOW CHANCE POP INTO THE NIGHT TIME HOURS. MOIST MARITIME NORTHEASTERLY FLOW FROM OFF THE ATLANTIC...WHICH HAS ALREADY SUPPORTED AN EXPANSIVE AREA OF MARINE STRATUS AND FOG ALL THE WAY DOWN THE MID ATLANTIC COASTAL WATERS TO NEAR KORF AS OF 18Z...WILL PROMOTE THE DEVELOPMENT OF LOW STRATUS AND FOG FROM NE TO SW ACROSS THE CWFA BETWEEN 04-10Z. GIVEN A LACK OF APPRECIABLE CAA EXCEPT OVER THE FAR NORTHEAST...LOWS WILL BE SIMILAR TO PREVIOUS NIGHTS - 52 TO 58... COOLEST NORTHEAST. OVERNIGHT: BEHIND THE FRONT...COOLER AND MOIST MARITIME NORTHEASTERLY FLOW IS EXPECTED TO RESULT IN SLIGHTLY COOLER OVERNIGHT LOWS TONIGHT...ESPECIALLY ACROSS THE NORTHEAST. THEREFORE...AM EXPECTING MIN TEMPS TO RANGE FROM THE LOWER 50S ACROSS THE NORTHEAST TO MID/UPPER 50S FURTHER SOUTH AND WEST. SUN AND SUN NIGHT: LOW STRATUS AND FOG WILL SLOWLY LIFT AND BURN OFF DURING THE MORNING AND MIDDAY HOURS...BUT SCT TO BKN 2000-3500 FT CLOUDS WILL LIKELY LINGER THROUGHOUT THE AFTERNOON. ANY PARTIAL CLEARING LATE IN THE DAY AND DURING THE EVENING WILL THEN CAUSE AREAS OF FOG AND/OR STRATUS TO REDEVELOP OVERNIGHT INTO EARLY MON. THE CLOUDS AND MORE NOTICEABLY COOLER AIR MASS (ONCE THE NORTHEASTERLY TO EASTERLY FLOW FULLY ENCOMPASSES CENTRAL NC TONIGHT)...SHOULD HOLD TEMPS IN THE 71 TO 78 DEGREE RANGE FROM VA TO SC STATE BORDERS. THE COOLER TEMPS AND RESULTANT WEAK INSTABILITY... AND ANTICYCLONIC FLOW IN HIGH PRESSURE RIDGING SOUTHWARD FROM THE COASTAL MIDDLE ATLANTIC (AND TO THE NORTH OF THE WEAK BACK DOOR FRONT FORECAST TO STALL/WASH OUT OVER SC SUN)...SHOULD RESULT IN LESSER CHANCES FOR CONVECTION THAN PREVIOUS DAYS. NONETHELESS...THE CONTINUED PRESENCE OF A MID LEVEL SHEAR AXIS THAT EARLIER SAT WAS ANALYZED FROM THE OH VALLEY TO THE NC COAST...AND APPROACH PASSAGE OF A SOUTHERN STREAM DISTURBANCE OVER MO THIS AFTERNOON...WARRANTS A SLIGHT CHANCE OF SHOWERS...MAINLY WITH HEATING SUN AFT-EVE. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 305 PM... RIDGE ALOFT OVER THE EASTERN UNITED STATES WITH SURFACE HIGH PRESSURE OFFSHORE. WEAK WINDS...PRECIPITABLE WATERS NEAR ONE INCH AND MINIMAL INSTABILITY AND POTENTIAL ENERGY SUGGESTS NO MORE THAN A ONE IN FIVE CHANCE FOR MEASURABLE RAIN... DIURNALLY DRIVEN BY AFTERNOON HEATING. LOW LEVEL THICKNESSES 25 TO 30 METERS ABOVE NORMAL WITH SOME MINIMAL REDUCTION IN INSOLATION BY CLOUDS DURING THE AFTERNOON. AFTERNOON HIGH TEMPERATURES 76 TO 81. LOW TEMPERATURES IN THE MID TO UPPER 50S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 305 PM... DEEP SLOWLY PROGRESSING TROUGH OR CUT OFF LOW OVER TEXAS WEDNESDAY MORNING ATTEMPTS TO REACH THE CAROLINAS LATE IN THE PERIOD... ALTHOUGH THE EAST COAST RIDGE RESISTS. MODEL SPREAD IN SOLUTIONS REDUCES CONFIDENCE... AS DOES LACK OF DECENT RUN TO RUN CONTINUITY WITHIN MODELS. MODELS FREQUENTLY TOO FAST WITH CUT OFF LOWS AND WILL FAVOR THE SLOWER GFS TIMING... THOUGH THIS MAY ALSO BE TOO FAST. WILL CONTINUE LOW CHANCES FOR MAINLY AFTERNOON SHOWERS OR A THUNDERSTORM FROM PREVIOUS DAYS INTO MID WEEK WITH RAIN CHANCES RISING TO 30 TO 40 PERCENT FOR FRIDAY AND SATURDAY AS WINDS ALOFT BEGIN TO INCREASE. AFTERNOON HIGH TEMPERATURES IN THE MID 70S. LOW TEMPERATURES MID AND UPPER 50S. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 210 PM SATURDAY... VFR CONDITIONS...OUTSIDE OF SCATTERED SHOWERS AND STORMS MAINLY THROUGH THIS EVENING...WILL CONTINUE THROUGH EARLY TONIGHT. THESE CONDITIONS WILL THEN DETERIORATE TO IFR CEILINGS AND MVFR-IFR VISIBILITIES FROM NE TO SW BETWEEN 04-10Z...OWING TO MOIST MARITIME NORTHEASTERLY FLOW FROM OFF THE ATLANTIC. INDEED...AN EXPANSIVE AREA OF MARINE STRATUS AND FOG HAD ADVECTED ALL THE WAY DOWN THE MID ATLANTIC COASTAL WATERS TO NEAR KORF AS OF 18Z...AND THIS IS THE AIR MASS THAT WILL CONTINUE SOUTHWESTWARD AND CAUSE THE DETERIORATING AVIATION CONDITIONS ACROSS CENTRAL NC OVERNIGHT. CONDITIONS WILL GRADUALLY IMPROVE WITH HEATING ON SUNDAY...WITH VISIBILITIES BECOMING VFR AND CEILINGS LIFTING TO MVFR BETWEEN 13-16Z. LOOKING BEYOND 18Z SUNDAY: SCT TO BKN 2000-3500 FT CLOUDS WILL LINGER THROUGHOUT THE AFTERNOON SUN...AND ANY PARTIAL CLEARING LATE IN THE DAY AND DURING THE EVENING WILL CAUSES AREAS OF FOG AND/OR STRATUS TO REDEVELOP OVERNIGHT INTO EARLY MON. MORNING FOG OR STRATUS AND SCT TO BKN AFTERNOON CONVECTIVE CLOUD BASES GENERALLY BETWEEN 2500-3500 FT...AND ASSOCIATED ISOLATED TO WIDELY SCATTERED CONVECTION...WILL THEN RULE THROUGH THE MIDDLE OF THE WORK WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM... LONG TERM... AVIATION...MWS
Hazardous weather outlook, Mar 17, 4:12 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 412 AM EDT SAT MAR 17 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-180815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 412 AM EDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 17, 5:00 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SAT MAR 17 2012
NCZ021-172145-
FORSYTH-
500 PM EDT SAT MAR 17 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 545
PM EDT...
AT 459 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LEWISVILLE...OR ABOUT 7 MILES SOUTHEAST OF EAST BEND...MOVING EAST AT
10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEWISVILLE...
PFAFFTOWN...AND WINSTON-SALEM.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
ISOLATED CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 196.
WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. DUE TO THE SLOW MOVEMENT OF THESE STORMS...
LOCALLY HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS CAN BE
EXPECTED.
&&
LAT...LON 3611 8051 3614 8044 3622 8044 3626 8045
3626 8012 3603 8015 3603 8021 3600 8022
3600 8032 3597 8038 3598 8042 3601 8042
3606 8047 3604 8050 3605 8051 3609 8053
TIME...MOT...LOC 2059Z 283DEG 11KT 3613 8044
VINCENTSpecial weather statement, Mar 17, 5:34 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT SAT MAR 17 2012
NCZ085-172215-
SCOTLAND-
534 PM EDT SAT MAR 17 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 615
PM EDT...
AT 534 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EAST LAURINBURG...OR ABOUT OVER LAURINBURG...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL SOUTHEASTERN
SCOTLAND COUNTY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
ISOLATED DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3466 7946 3478 7948 3485 7934 3482 7935
3477 7933 3464 7944 3464 7946
TIME...MOT...LOC 2134Z 342DEG 3KT 3477 7939
VINCENTSpecial weather statement, Mar 17, 5:49 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SAT MAR 17 2012
NCZ021-172230-
FORSYTH-
549 PM EDT SAT MAR 17 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 630
PM EDT...
AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANLEYVILLE...AND
WINSTON-SALEM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3623 8040 3623 8004 3601 8005 3603 8013
3603 8021 3600 8022 3600 8032 3598 8038
3597 8042
TIME...MOT...LOC 2149Z 274DEG 7KT 3614 8029
VINCENTSpecial weather statement, Mar 17, 6:26 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT SAT MAR 17 2012
NCZ086-172315-
HOKE-
626 PM EDT SAT MAR 17 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 715 PM
EDT...
AT 626 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 6 MILES WEST OF RAEFORD...MOVING SOUTHEAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BOWMORE...SILVER
CITY...AND RAEFORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
ISOLATED DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3484 7935 3494 7935 3497 7937 3500 7942
3503 7943 3514 7930 3496 7903 3495 7903
3484 7919
TIME...MOT...LOC 2226Z 299DEG 10KT 3499 7931
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 5:00 PM EDT | Special Weather Statement | RAH | Forsyth | 45 min |
| Mar 17, 5:25 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Mar 17, 5:34 PM EDT | Special Weather Statement | RAH | Scotland | 41 min |
| Mar 17, 5:49 PM EDT | Special Weather Statement | RAH | Forsyth | 41 min |
| Mar 17, 6:26 PM EDT | Special Weather Statement | RAH | Hoke | 49 min |
| Mar 17, 7:43 PM EDT | Special Weather Statement | RAH | Randolph | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.